MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDERITE SINGLE-USE STYLET - SMALL; STYLET, TRACHEAL TUBE

VERATHON MEDICAL ULC GLIDERITE SINGLE-USE STYLET - SMALL; STYLET, TRACHEAL TUBE
Model Number 0803-0118
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was unable to have the gliderite single-use stylet - small returned to verathon for evaluation as it had already been discarded.Since the device was not returned to verathon for evaluation, the cause could not be determined; however it is likely that bending the stylet for a very anterior position may have caused or contributed to it breaking.Trending analysis for the gliderite single-use stylets does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is currently not required at this time.Verathon will continue to monitor for any ongoing trends.
 
Event or Problem Description
A customer reported while intubating a patient using a gliderite single-use stylet - small, the stylet broke inside a 3.5mm endotrachial (et) tube.It was reported that the intubation was difficult and the physician was manipulating the tube and attempting to bend the stylet for a very anterior position.The stylet was removed from the patient's airway in two pieces.It was confirmed that no part of the stylet was left in the patient and no harm to the patient was reported.

Brand Name
GLIDERITE SINGLE-USE STYLET - SMALL
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key21746692
Report Number9615393-2025-00034
Device Sequence Number11744567
Product Code BSR
UDI-Device Identifier00879123005960
UDI-Public00879123005960
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0803-0118
Device Catalogue Number0270-0916
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown